MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG SPRUNG RESERVOIR SET W/DISTAL CATHETER; HYDROCHEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG SPRUNG RESERVOIR SET W/DISTAL CATHETER; HYDROCHEPHALUS MANAGEMENT
Model Number FV046T
Medical Device Problem Codes Complete Blockage (1094); Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing evaluation: investigation on-going.Should additional relevant information become available, a supplemental medwatch report will be provided.
 
Event or Problem Description
The complainant reported that a progav 2.0 with distal catheter (part # fx417t) (ref.Associated mdr id 3004721439-2020-00184) and a sprung reservoir set w/distal catheter (part # fv046t) were placed in a patient sometime in (b)(6) 2019.On (b)(6) 2020 the physician observed a device occlusion, but noted no problem with the valve or catheter as cerebrospinal fluid was drained when the surgeon removed the product.The physician stated that the tip of the abdominal cavity catheter was likely blocked in the abdomen.No known patient complications occurred as a result of this event.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: apart from the article number fv046t, we have received no further traceability data (for example lot/batch number).The product is not available for an investigation.Nevertheless, for our production batch we can prove that there were no deviations.All products are manufactured by qualified employees and were sterilized by miethke and released for shipment after final inspection.The parameters (reflux, tightness, flow) are inspected and signed during the manufacturing process.Reason of complaint: "possible occlusion." result : an investigation was not possible because no product was sent for investigation.It is possible that protein deposits inside the reservoir affect the function and have led to a blockage.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.However, we cannot finally clarify what influenced the blockage, this would be require an examination of the reservoir.Based on the current information, no further regulatory actions are required from our point of view.
 
Event or Problem Description
The information that the product is not available for investigation is reached to us on 10/06/2020.Associated medwatch # 3004721439-2020-00184.

Brand Name
SPRUNG RESERVOIR SET W/DISTAL CATHETER
Common Device Name
HYDROCHEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10532295
Report Number3004721439-2020-00185
Device Sequence Number19726747
Product Code JXG
UDI-Device Identifier04041906131395
UDI-Public4041906131395
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV046T
Device Catalogue NumberFV046T
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;